Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 1, 2006, 4:26 PM CST for Meade County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2006, 4:26 PM CST (22:26 UTC)
- Expired
- Apr 1, 2006, 5:15 PM CST
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Meade County, KS
The radar
The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 4:48 PM CST | HAIL 1 | 10 W Meade, KS | |
| Apr 1, 5:02 PM CST | HAIL 1 | 10 Nnw Meade, KS | |
| Apr 1, 5:17 PM CST | HAIL 1.75 | 11 N Meade, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 841 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 012226 SVRDDC KSC119-012315- /O.NEW.KDDC.SV.W.0005.060401T2226Z-060401T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 426 PM CST SAT APR 1 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEADE COUNTY IN SOUTHWEST KANSAS THIS INCLUDES THE CITIES OF...MISSLER...MEADE STATE PARK...MEADE... FOWLER * UNTIL 515 PM CST * AT 422 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MEADE STATE PARK...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MISSLER AND MEADE BY 435 PM CST FOWLER BY 500 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOS CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3721 10060 3700 10010 3746 10010 3746 10053 $$ JOHNSON
1 follow-up statement
000 WWUS53 KDDC 012254 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 454 PM CST SAT APR 1 2006 KSC119-012315- /O.CON.KDDC.SV.W.0005.000000T0000Z-060401T2315Z/ MEADE KS- 454 PM CST SAT APR 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR MEADE COUNTY... AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOWLER...MOVING NORTHEAST AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING FOR SOUTHWESTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING FOR WEST CENTRAL KANSAS. LAT...LON 3721 10060 3700 10010 3746 10010 3746 10053 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:25 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Apr 1, 3:25 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION - CORRECTED FOR COUNTIES IN WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CST SAT APR 1 2006 .DISCUSSION... DAYS 1-2... THUNDERSTORMS AND HOW SEVERE WILL BE THE MAIN FORECAST PROBLEM. 12Z MAPS SHOW SOUTHWESTERLY FLOW ACROSS THE PLAINS AHEAD OF THE MAIN TROUGH OFF THE WEST COAST. WV LOOP HAS A LEAD SHORTWAVE CURRENTLY EJECTING OUT OVER THE ROCKIES. THIS SHORTWAVE COMING OUT WILL BE THE TRIGGER FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND INTO TONIGHT. SFC DEWPOINTS IN THE 50S HAVE ALREADY MOVED INTO THE SOUTHERN COUNTIES, ALTHOUGH THE REALLY GOOD MOISTURE IN THE 60S IS STILL DOWN OVER NW OKLA. SFC WARM FRONT HAS STARTED TO MOVE INTO SW KS, AND THE DRYLINE IS STARTING TO BECOME MORE DEFINED FROM THE HUGOTON AREA DOWN INTO THE TX PANHANDLE. CIRRUS CLOUDS HAVE CUT DOWN ON HEATING SOMEWHAT, BUT ACCORDING TO THE LATEST SHORTFUSE COMPOSITE, CAPE VALUES JUST TO THE SOUTHEAST OF LBL ARE APPROACHING 1500 J/KG. TOR WATCH HAS ALREADY BEEN ISSUED FROM LAKIN TO LARNED AND POINTS SOUTH. 19Z SOUNDING SHOWED THAT THE CAP WAS STILL FAIRLY STRONG AND LCL WAS PRETTY HIGH. HOWEVER, WITH STRONG SOUTH TO SOUTHEASTERLY FLOW DEWPOINTS AND THEREFORE LCL LEVELS SHOULD BE IMPROVING. CONVECTION HAS ALREADY STARTED TO FIRE, IN THE OKLA AND TX PANHANDLES, THOUGH THINGS LOOK PRETTY LINEAR SO FAR. THINK THAT THE CONVECTION THAT JUST STARTED WILL BE JUST THE FIRST ROUND, WITH THE MAIN SEVERE THREAT COMING OUT WITH THE PRIMARY SHORTWAVE A FEW HOURS FROM NOW. HELICITY VALUES WILL ALSO BE IMPROVING TOWARDS 00Z, WITH DISCRETE SUPERCELLS WITH HAIL AND EVEN TORNADOES NOT OUT OF THE QUESTION. MADE SOME TIMING ADJUSTMENTS TO THE GOING GRIDS, BUT KEPT A GOOD CHANCE FOR THUNDERSTORMS WITH A SEVERE MENTION INTO TONIGHT. OUR BEST CHANCE FOR SEEING ANYTHING ROTATE WILL BE FROM 00Z TO 03 OR 04Z, WITH MODEL HODOGRAPHS SHOWING GOOD SHEAR. THE CONVECTION SHOULD BECOME MORE MULTICELLULAR BY LATE EVENING AND WILL QUICKLY MOVE INTO OUR EASTERN COUNTIES AND THEN OUT OF THE CWA BY 09Z. WILL PROBABLY MAKE SOME LAST MINUTE TWEAKS TO POPS AS THE SITUATION EVOLVES. AS FOR TEMPERATURES, LOWS TONIGHT WILL NOT DROP TOO FAR WITH CLOUDS AND PRECIP KEEPING THINGS MILD IN THE 40S TO LOW 50S. TOMORROW, CONDITIONS SHOULD BE MUCH MORE QUIET WITH THE SHORTWAVE MOVING INTO THE EASTERN PLAINS AND MS VALLEY. NORTHWESTERLY WINDS COULD GET QUITE STRONG BEHIND THE SFC LOW, BUT WILL LEAVE FOR LATER SHIFTS TO DETERMINE IF THEY WILL MEET ADVISORY CRITERIA. HIGHS WILL BE A BIT COOLER THAN TODAY WITH SOME CAA BEHIND THE LOW, THOUGH 850MB TEMPS WILL STILL BE IN THE MID TEENS C IN THE SOUTH. KEPT TEMPS IN THE UPPER 60S TO LOW 70S. SUNDAY NIGHT LOWS SHOULD BE A BIT COLDER IN THE 30S TO LOW 40S AS THE SFC HIGH BUILDS INTO THE PLAINS. UPSLOPE WINDS AND COOLER 850MB TEMPS IN THE 5-12 C RANGE WILL KEEP MONDAYS HIGHS IN THE 60S. DAYS 3-7... SHORT TERM SEVERE STORM CONCERNS HAVE PRECLUDED SPENDING TIME ON THE LATE PART OF THE FORECAST. NO CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 70 38 65 / 80 0 0 0 GCK 46 68 36 65 / 50 0 0 0 EHA 47 70 38 66 / 30 0 0 0 LBL 47 73 39 66 / 50 0 0 0 HYS 51 69 39 63 / 80 0 0 0 P28 56 74 43 66 / 90 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM CST TONIGHT FOR KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ075-KSZ076- KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ085-KSZ086- KSZ087-KSZ088-KSZ089-KSZ090. && FN26/08
Hazardous weather outlook, Apr 1, 2:34 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 234 PM CST SAT APR 1 2006 KSZ061-074-084-020400- HAMILTON-MORTON-STANTON- 234 PM CST (134 PM MST) SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE DEVELOPING IN SOUTHEASTERN COLORADO AND MOIST... UNSTABLE AIR RETURNING TO SOUTHWESTERN KANSAS WILL BRING SOME WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON. THE BEST CHANCES FOR STORMS WILL BE AFTER 4 PM AS STORMS BEGIN OVER THE PANHANDLES AND MOVE NORTH INTO KANSAS. SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND HIGH WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS AND VERY LOW HUMIDITY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON. KSZ030-031-043>046-020400- ELLIS-LANE-NESS-RUSH-SCOTT-TREGO- 234 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING OUT OF COLORADO AND THEN NORTHEAST ACROSS KANSAS WILL BRING THUNDERSTORMS TO THE REGION THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE SEVERE... WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS AND VERY LOW HUMIDITY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. KSZ062>066-075>081-085>090-020400- BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HASKELL- HODGEMAN-KEARNY-KIOWA-MEADE-PAWNEE-PRATT-SEWARD-STAFFORD-STEVENS- 234 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST... A LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO THIS AFTERNOON WILL MOVE OUT INTO WEST KANSAS BRINGING A COLD FRONT AND DRY LINE WITH IT. VERY UNSTABLE AIR ALONG AND EAST OF THE DRYLINE WILL COUPLE WITH CHANGING WINDS AHEAD OF THE LOW TO PRODUCE AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS AND VERY LOW HUMIDITY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT. JOHNSON
In the hours before
Special weather statement, Apr 1, 2:22 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 222 PM CST SAT APR 1 2006 KSZ062>066-075>081-085>090-012300- BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HASKELL- HODGEMAN-KEARNY-KIOWA-MEADE-PAWNEE-PRATT-SEWARD-STAFFORD-STEVENS- 222 PM CST SAT APR 1 2006 ...TORNADO WATCH NUMBER 121 IS IN EFFECT UNTIL 10 PM CST... A LOW PRESSURE SYSTEM MOVING OUT OF SOUTHEAST COLORADO INTO WESTERN KANSAS LATE THIS AFTERNOON WILL ENCOUNTER VERY UNSTABLE LOW LEVEL AIR. THE LOW WILL BE DRIVEN BY AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE DESERT SOUTHWEST. THE COMBINATION OF UNSTABLE LOW LEVEL AIR AND THE DISTURBANCE TURNING WINDS WITH HEIGHT WILL MAKE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. THE STORMS ARE EXPECTED TO INITIATE IN THE NORTH TEXAS PANHANDLE AND THEN MOVE NORTH NORTHEAST ACROSS THE OKLAHOMA PANHANDLE INTO SOUTHWEST KANSAS AS THE LATE AFTERNOON TURNS INTO EVENING. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND SOUTH CENTRAL KANSAS: KEARNY...FINNEY...HODGEMAN...EDWARDS...PAWNEE...STAFFORD...GRANT... HASKELL...GRAY...FORD...KIOWA...PRATT...STEVENS...SEWARD...MEADE... CLARK...COMANCHE...BARBER... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JOHNSON
Special weather statement, Apr 1, 2:54 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 254 PM CST SAT APR 1 2006 KSZ086-087-012145- MEADE-SEWARD- 254 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE AND SEWARD COUNTIES... AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BOYD...OR 19 MILES SOUTH OF LIBERAL...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN SEWARD AND NORTHWESTERN MEADE COUNTIES... INCLUDING THE CITY OF HAYNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3672 10106 3666 10084 3735 10040 3734 10083 JOHNSON
Special weather statement, Apr 1, 3:18 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CST SAT APR 1 2006 KSZ065-079-080-012200- EDWARDS-KIOWA-PAWNEE- 318 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...KIOWA AND PAWNEE COUNTIES... AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WINDHORST...MOVING NORTH AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN KIOWA...WESTERN EDWARDS AND WESTERN PAWNEE COUNTIES...INCLUDING THE CITIES OF KINSLEY...ROZEL AND BURDETT... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3769 9954 3767 9937 3829 9929 3830 9957 JOHNSON
Special weather statement, Apr 1, 3:20 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CST SAT APR 1 2006 KSZ079-080-089-012200- COMANCHE-EDWARDS-KIOWA- 320 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...EDWARDS AND KIOWA COUNTIES... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF LAKE COLDWATER...MOVING NORTH AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN COMANCHE...SOUTHWESTERN EDWARDS AND WESTERN KIOWA COUNTIES...INCLUDING THE CITY OF MULLINVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM CST. LAT...LON 3729 9954 3730 9932 3790 9926 3791 9954 JOHNSON
Special weather statement, Apr 1, 4:05 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 405 PM CST SAT APR 1 2006 KSZ030-031-043>046-020400- ELLIS-LANE-NESS-RUSH-SCOTT-TREGO- 405 PM CST SAT APR 1 2006 ...TORNADO WATCH NUMBER 123 IS IN EFFECT UNTIL 10 PM CST... A LOW PRESSURE SYSTEM MOVING OUT OF SOUTHEAST COLORADO INTO WESTERN KANSAS LATE THIS AFTERNOON WILL ENCOUNTER VERY UNSTABLE LOW LEVEL AIR. THE LOW WILL BE DRIVEN BY AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE DESERT SOUTHWEST. THE COMBINATION OF UNSTABLE LOW LEVEL AIR AND THE DISTURBANCE TURNING WINDS WITH HEIGHT WILL MAKE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. THUNDERSTORMS HAVE ALREADY BEGUN FIRING OVER SOUTHWESTERN KANSAS AND ARE EXPECTED TO MOVE RAPIDLY ACROSS CENTRAL KANSAS DURING THE NEXT FEW HOURS. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND SOUTH CENTRAL KANSAS: SCOTT...LANE...NESS...RUSH...TREGO...AND ELLIS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RITTERLING
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:54 PM CST | Special Weather Statement | DDC | Seward | 51 min |
| Apr 1, 3:18 PM CST | Special Weather Statement | DDC | Edwards | 42 min |
| Apr 1, 3:20 PM CST | Special Weather Statement | DDC | Edwards | 40 min |
| Apr 1, 3:38 PM CST | Severe Thunderstorm Warning | DDC | Meade, Seward | 52 min |
| Apr 1, 3:45 PM CST | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 45 min |
| Apr 1, 3:51 PM CST | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 39 min |
| Apr 1, 3:51 PM CST | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 39 min |
| Apr 1, 4:32 PM CST | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 43 min |
| Apr 1, 4:32 PM CST | Severe Thunderstorm Warning | DDC | Finney, Gray | 28 min |
| Apr 1, 5:00 PM CST | Severe Thunderstorm Warning | DDC | Ford | 30 min |
| Apr 1, 5:12 PM CST | Severe Thunderstorm Warning | DDC | Pawnee | 19 min |
| Apr 1, 5:13 PM CST | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 47 min |
| Apr 1, 5:46 PM CST | Severe Thunderstorm Warning | DDC | Comanche | 44 min |
| Apr 1, 5:47 PM CST | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.